Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 7, NWS Fort Worth, TX

June 3, 2005Bell County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 3, 2005, 6:54 PM CDT for Bell County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2005, 6:54 PM CDT (23:54 UTC)
Expired
Jun 3, 2005, 7:27 PM CDT
In force
33 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Bell County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 11:15 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.9 hours before the alert went out and 364 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2210 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 032354
TORFWD
TXC027-040045-
/O.NEW.KFWD.TO.W.0007.050603T2354Z-050604T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
654 PM CDT FRI JUN 3 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 745 PM CDT

* AT 650 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A
  DEVELOPING TORNADO NEAR SALADO...OR ABOUT 9 MILES SOUTHWEST OF
  BELTON...MOVING NORTHEAST AT 15 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  BELTON BY 715 PM
  LITTLE RIVER-ACADEMY BY 730 PM
  TEMPLE BY 740 PM

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM FRIDAY
EVENING FOR EASTERN TEXAS.

LAT...LON 3102 9766 3085 9758 3092 9725 3117 9740

$$
2 follow-up statements
000 
WWUS54 KFWD 040009
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT FRI JUN 3 2005

TXC027-040045-
/O.CON.KFWD.TO.W.0007.000000T0000Z-050604T0045Z/
BELL TX-
708 PM CDT FRI JUN 3 2005

...A TORNADO WARNING CONTINUES UNTIL 745 PM CDT FOR CENTRAL BELL
COUNTY...

AT 708 PM...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A POSSIBLE 
TORNADO. THE TORNADIC CIRCULATION WAS LOCATED 6 MILES SOUTH OF 
BELTON...MOVING NORTHEAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  BELTON BY 720 PM
  LITTLE RIVER-ACADEMY BY 725 PM
  TEMPLE BY 740 PM

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.

LAT...LON 3100 9756 3095 9743 3105 9724 3114 9730
      3115 9745

$$

25
000 
WWUS54 KFWD 040027
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT FRI JUN 3 2005

TXC027-040033-
/O.CAN.KFWD.TO.W.0007.000000T0000Z-050604T0045Z/
BELL TX-
725 PM CDT FRI JUN 3 2005

...THE TORNADO WARNING AND SEVERE THUNDERSTORM WARNING FOR BELL 
COUNTY HAVE BEEN CANCELLED...

BY 725 PM...THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO 
WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. THE TORNADO WARNING 
AND THE SEVERE THUNDERSTORM WARNING WERE BOTH CANCELLED.

LAT...LON 3100 9756 3095 9743 3105 9724 3114 9730
      3115 9745

$$

25

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 3, 1:55 PM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jun 3, 1:55 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
155 PM CDT FRI JUN 3 2005

.SHORT TERM...
ACTIVE LATE AFTERNOON/EARLY EVE EXPECTED OVER PARTICULARLY ERN
PTNS OF N TX AS A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT
UNTIL 7 PM CDT FOR THIS AREA. CURRENTLY...NEGATIVE TILT S/W WITH
ASSOCIATED STRONG H7-H5 WIND MAX TO 50 KTS SURGING INTO THIS
REGION. ALSO...H85 DEW PTS 12-15 DEG C COULD LEND TO NOT ONLY
LARGE HAIL AND MORE SFC-BASED STORMS WITH DAMAGING WIND...BUT SOME
LOCALLY HEAVY RAINFALL AS WELL. HOWEVER...NE STORM MOTION  30 KTS
SHOULD LIMIT FLASH FLOOD POTENTIAL. LOOK FOR SRN S/W TO EJECT
NEWD OUT OF THE CWA BY MID EVENING...YET WE ARE WATCHING
ANOTHER S/W OVER SE TX PANHANDLE WITH NEW CONVECTION THAT COULD
AFFECT AREAS ALONG THE RED RIVER OVERNIGHT...THOUGH MOST...IF NOT
ALL STORMS SHOULD REMAIN MAINLY OVER OK/SRN KS.

OTHERWISE...SLY FLOW 10-15 KTS TONIGHT AND DEW PTS TO KEEP THINGS
HUMID OVER N TX. THE SECONDARY S/W AND ASSOCIATED SFC LOW WILL
MOVE TOWARD KS/NRN OK SATURDAY...WITH THE W TX DRYLINE MEANDERING
EWD IN/TOWARD OUR FAR WRN COUNTIES BY SAT AFTN. DESPITE BRIEF S/W RIDGING
AND SOME CAP...TEMPS WILL WARM INTO THE MID 90S NEAR THIS FEATURE.
THUS...INSTABILITIES TO NEAR 2500 J/K AND A SLIGHT CHANCE FOR
SEVERE STORMS ARE POSSIBLE SAT AFTERNOON W/NW OF THE METROPLEX.
AGAIN...SOME UNCERTAINTY ON HOW STRONG CAP WILL BE...BUT IN CASE
STORMS DO GO AND MOVE EAST...WILL HAVE SLIGHT CHANCE POPS GOING
INTO SUNDAY WITH BOUNDARIES...INSTABILITY...AND STRONG WSW FLOW ALOFT.
TEMPS NOT QUITE AS HOT SUNDAY...AS THERMAL RIDGE WEAKENS
SOMEWHAT

&&

.LONG TERM...
DIDNT CHANGE MUCH. SHOULD SEE S/W RIDGING WITH MAIN DISTURBANCES
REMAINING OVER THE NORTH AS PREVIOUS FCST/S INDICATE. HOWEVER...
MODELS TRY TO COLLAPSE THE RIDGE EVERY NOW AND THEN AND
ALLOW FOR SEABREEZE TYPE ACTIVITY THROUGH THE WEEK WITH OFF AND ON
SLIGHT CHANCES OF STORMS WITH MUCH UNCERTAINTY ON TIMING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  93  74  91 /  30  10  20  20
WACO, TX              72  94  74  92 /  30  10  20  20
PARIS, TX             70  92  71  90 /  50  20  20  20
DENTON, TX            72  93  73  91 /  30  10  20  20
MCKINNEY, TX          72  93  73  91 /  40  10  20  20
DALLAS, TX            73  93  75  92 /  30  10  20  20
TERRELL, TX           71  93  73  92 /  50  10  20  20
CORSICANA, TX         72  93  74  92 /  50  10  20  20
TEMPLE, TX            73  94  74  93 /  30  10  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/05
Hazardous weather outlook, Jun 3, 3:42 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT FRI JUN 3 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
342 PM CDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
SOUTHEASTERN PORTION OF NORTH TEXAS THIS EVENING. THE SLIGHT RISK
AREA IS GENERALLY TO THE SOUTH OF A LINE FROM HAMILTON...TO HILLSBORO
AND TERRELL. LARGE HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL ALL BE HAZARDS ASSOCIATED
WITH THIS ACTIVITY.

ADDITIONAL THUNDERSTORMS MAY AFFECT THE RED RIVER VALLEY REGION AFTER
MIDNIGHT. A FEW OF THESE STORMS MAY BRIEFLY BECOME SEVERE...
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
ON SATURDAY AFTERNOON...AND A SLIGHT CHANCE OF THUNDERSTORMS ACROSS
THE SOUTHEASTERN COUNTIES ON MONDAY AND TUESDAY AFTERNOONS. ONCE
AGAIN...A FEW STORMS MAY BE SEVERE ON SATURDAY AFTERNOON...WITH LARGE
HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. THE ACTIVITY ON
MONDAY AND TUESDAY WILL BE TIED TO THE SOUTHEAST TEXAS SEABREEZE AND
SHOULD NOT POSE A SIGNIFICANT RISK OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE SLIGHT RISK AREA
THROUGH LATE EVENING.

65/DD

In the hours before

Special weather statement, Jun 3, 5:06 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
506 PM CDT FRI JUN 3 2005

TXZ158-032300-

BELL-
506 PM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER UPDATE...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM OVER FLORENCE...MOVING NORTH-NORTHEAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HARKER HEIGHTS...KILLEEN AND
NOLANVILLE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH MAY OCCUR FROM THIS
STORM...AS IT ENTERS SOUTHWEST BELL COUNTY THROUGH 600 PM CDT.
Local storm report, Jun 3, 5:19 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 PM CDT FRI JUN 03 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0518 PM     HAIL            MCGREGOR                 31.45N  97.38W
06/03/2005  0.75 INCH       MCLENNAN            TX   TRAINED SPOTTER

            PENNY SIZE HAIL IN MCREGOR
Local storm report, Jun 3, 5:43 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
543 PM CDT FRI JUN 03 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0523 PM     TORNADO         5 S MCGREGOR             31.38N  97.38W
06/03/2005                  MCLENNAN            TX   TRAINED SPOTTER

            SPOTTER REPORT OF 30 SECOND TORNADO TOUCH DOWN BETWEEN
            MOODY AND MCGREGOR
Local storm report, Jun 3, 5:55 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT FRI JUN 03 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0538 PM     HAIL            5 W LORENA               31.38N  97.30W
06/03/2005  1.75 INCH       MCLENNAN            TX   TRAINED SPOTTER
Local storm report, Jun 3, 5:56 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CDT FRI JUN 03 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0547 PM     HAIL            HEWITT                   31.45N  97.19W
06/03/2005  1.00 INCH       MCLENNAN            TX   TRAINED SPOTTER
Special weather statement, Jun 3, 6:38 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT FRI JUN 3 2005

TXZ158-040045-

BELL-
638 PM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER UPDATE...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A NEW
STRONG THUNDERSTORM 3 MILES NORTHWEST OF SALADO...OR 8 MILES
SOUTHEAST OF HARKER HEIGHTS...MOVING EAST-NORTHEAST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...LITTLE
RIVER-ACADEMY...MORGANS POINT RESORT...NOLANVILLE...SALADO...TEMPLE
AND TROY.

PEA TO MARBLE-SIZED HAIL AND WIND GUSTS TO 40 MPH MAY OCCUR FROM THIS
STORM.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 12:17 PM CDTSevere Thunderstorm WarningFWDLampasas60 min
Jun 3, 12:55 PM CDTSevere Thunderstorm WarningFWDCoryell65 min
Jun 3, 1:23 PM CDTSevere Thunderstorm WarningFWDLampasas52 min
Jun 3, 1:38 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis67 min
Jun 3, 2:14 PM CDTSevere Thunderstorm WarningFWDLampasas62 min
Jun 3, 2:47 PM CDTSevere Thunderstorm WarningFWDCoryell58 min
Jun 3, 3:08 PM CDTSevere Thunderstorm WarningFWDBell70 min
Jun 3, 3:40 PM CDTSevere Thunderstorm WarningFWDCoryell, McLennan80 min
Jun 3, 4:45 PM CDTSevere Thunderstorm WarningFWDCoryell32 min
Jun 3, 5:08 PM CDTSevere Thunderstorm WarningFWDMcLennan70 min
Jun 3, 5:27 PM CDTSevere Thunderstorm WarningFWDBell63 min
Jun 3, 6:48 PM CDTSevere Thunderstorm WarningFWDBell41 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.